umu.sePublications
Change search
ReferencesLink to record
Permanent link

Direct link
Periodic patterns and Pareto efficiency of state dependent impulsive controls regulating interactions between wild and transgenic mosquito populations
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
2016 (English)In: Communications in nonlinear science & numerical simulation, ISSN 1007-5704, E-ISSN 1878-7274, Vol. 31, no 1-3, 83-107 p.Article in journal (Refereed) Published
Abstract [en]

It is conceivable that genetically modified mosquitoes could stop the spread of malaria, by outcompeting the wild mosquitoes and interfering with their reproductive processes, and genetically inheriting and further transmitting a diminished potential to carry Plasmodium. To get insight into the possible outcomes, we formulate an ODE model for the interactions between wild and transgenic mosquito populations, which is subject to state-dependent impulsive perturbations. By first investigating the dynamics of the unperturbed system, we determine certain sufficient conditions for the existence and orbital stability of positive order-1 solution of the model system with state-dependent impulsive perturbations. Their feasibility is then illustrated by means of numerical simulations. In addition, to adequately control the wild mosquito population, we use a multi-target approach which, in addition to accounting for the total costs, keeps track of the total size of the wild mosquito population. To trade off these objectives, we consider the concept of Pareto efficiency to determine suitable control strategies which are near-optimal. Finally, we carry out numerical simulations to illustrate the Pareto frontier and then characterize the detailed Pareto efficient control regime. (C) 2015 Elsevier B.V. All rights reserved.

Place, publisher, year, edition, pages
2016. Vol. 31, no 1-3, 83-107 p.
Keyword [en]
Transgenic mosquitoes, State-dependent impulsive perturbation, Order-1 periodic solution, orbital ability, Pareto efficiency, Pareto frontier
National Category
Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-110542DOI: 10.1016/j.cnsns.2015.07.013ISI: 000362046800010OAI: oai:DiVA.org:umu-110542DiVA: diva2:868454
Available from: 2015-11-10 Created: 2015-10-23 Last updated: 2015-11-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Zhang, Lai
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
Communications in nonlinear science & numerical simulation
Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 39 hits
ReferencesLink to record
Permanent link

Direct link